Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 24, NWS Northern Indiana

May 29, 2012Henry County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at May 29, 2012, 5:42 AM EDT for Henry County, Ohio. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 5:42 AM EDT (09:42 UTC)
Expired
May 29, 2012, 6:01 AM EDT
In force
19 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Henry County, OH

The radar

The Northern Indiana radar (KIWX), 144 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 5:45 AM EDTTSTM WND DMGHamler, OHFEW TREES DOWN IN TOWN OF UNKNOWN SIZE. HALF INCH HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WUUS53 KIWX 290942
SVRIWX
OHC069-291015-
/O.NEW.KIWX.SV.W.0024.120529T0942Z-120529T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 AM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HENRY COUNTY IN NORTHWEST OHIO...

* UNTIL 615 AM EDT

* AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  SEVERE STORM WAS LOCATED 5 MILES SOUTHEAST OF HOLGATE...OR 12 MILES
  NORTH OF OTTAWA...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  DESHLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...ALONG WITH DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4119 8387 4117 8412 4124 8414 4125 8414
      4134 8387 4134 8386
TIME...MOT...LOC 0942Z 253DEG 29KT 4120 8404
WIND...HAIL <50MPH 1.00IN

$$
1 follow-up statement
940 
WWUS53 KIWX 291001
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 AM EDT TUE MAY 29 2012

OHC069-291012-
/O.CAN.KIWX.SV.W.0024.000000T0000Z-120529T1015Z/
HENRY OH-
601 AM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...

AT 600 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4119 8387 4117 8412 4124 8414 4125 8414
      4134 8387 4134 8386
TIME...MOT...LOC 1002Z 253DEG 29KT 4125 8383

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:59 AM EDT, 43 minutes earlier.

Area forecast discussion, May 29, 4:59 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 AM EDT TUE MAY 29 2012

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

SHOWERS AND THUNDERSTORMS THIS MORNING...AND A COOLING TEMPERATURE
TREND THROUGH THE PERIOD ARE THE MAIN FORECAST ITEMS OF INTEREST.

COLD FRONTAL ZONE HAS BECOME MORE ACTIVE DURING THE OVERNIGHT HOURS
AS LARGE SCALE FORCING FOR ASCENT HAS INCREASED WITH THE APPROACH OF
BROAD UPPER TROUGH ACROSS THE UPPER MIDWEST. A COUPLE OF CORRIDORS
OF ENHANCED LOW LEVEL MOISTURE CONVERGENCE THIS MORNING...THE FIRST
EXTENDING FROM EAST CENTRAL INDIANA INTO NORTHWEST OHIO IN WEAK
PREFRONTAL CONFLUENT ZONE AND A SECOND STRONGER AREA OF MOISTURE
CONVERGENCE ASSOCIATED WITH THE COLD FRONT. SHOWERS AND STORMS
ASSOCIATED WITH THE COLD FRONT HAVE ALSO BEEN ENHANCED BY SEVERAL
OUTFLOW BOUNDARIES. WITH A NARROW CORRIDOR OF STEEP MID LEVEL LAPSE
RATES AND MODERATE INSTABILITY SHIFTING EAST WITH THE FRONT
EXPECTING A CONTINUATION OF PULSY TYPE ACTIVITY WITH SHORT LIVED
POTENTIALLY STRONG DOWNDRAFTS. GREATEST CONCENTRATION OF SHOWERS AND
STORMS EXPECTED ACROSS THE SOUTHEAST THIS MORNING WHERE MUCAPE AXIS
OF 1500-2000 J/KG AND SLIGHTLY STRONGER LOW LEVEL CONVERGENCE/OUTFLOW
INTERACTIONS ARE LIKELY TO RESIDE.

PRECIP TO SHIFT EAST OUT OF NORTHWEST OHIO COUNTIES BY MID TO LATE
MORNING. POST FRONTAL COLD ADVECTION TODAY NOT EXPECTED TO BE
PARTICULARLY STRONG HOWEVER UNTIL LATE IN THE DAY OR BY EARLY
EVENING. POST FRONTAL WEST NORTHWEST WINDS GENERALLY EXPECTED IN THE
10 TO 15 MPH RANGE TODAY...ALTHOUGH BY MID TO LATE AFTERNOON AS THIS
LOW LEVEL COLD ADVECTION BECOMES MORE PRONOUNCED...THERE MAY BE A
PERIOD OF GUSTIER WINDS LATE IN THE AFTERNOON AS MIXED LAYER
DEEPENS. WITH THIS DELAYED STRONGER LOW LEVEL COLD ADVECTION...HAVE
NUDGED UP HIGHS A FEW DEGREES ACROSS THE AREA WITH MID TO EVEN UPPER
80S NOT OUT OF THE QUESTION ACROSS THE FAR SOUTHEAST.

SECONDARY MID LEVEL TROUGH TO DROP INTO THE SOUTHERN GREAT LAKES
REGION TONIGHT...WITH STRONGER LOW LEVEL CAA PUSH ASSOCIATED WITH
THIS TROUGH AND MUCH COOLER CONDITIONS WITH LOWS IN THE LOWER TO MID
50S. SFC ANTICYCLONE ACROSS THE UPPER MIDWEST WILL BE THE MAIN
SYNOPTIC FEATURE THROUGH THE REMAINDER OF THE SHORT TERM...SLOWLY
BUILDING SOUTHEAST INTO THE LOCAL AREA. THERMAL TROUGH SHOULD BE
ANCHORED ACROSS GREAT LAKES REGION ON WEDNESDAY PROVIDING MUCH
COOLER TEMPERATURES...AT OR BELOW SEASONABLE NORMALS.

&&

.LONG TERM...
THURSDAY THROUGH MONDAY...AN UPPER LEVEL TROF WILL TOP A WEAK UPPER
LEVEL RIDGE AND MOVE INTO THE WESTERN GREAT LAKES REGION AT THE
START OF THIS PERIOD. OVERALL...THE ECMWF...GFS AND CANADIAN GEM
WERE STILL HAVING SIGNIFICANT DIFFERENCES AMONG THEMSELVES IN THE
DEVELOPMENT AND DEEPENING OF THIS TROF OVER THE WESTERN GREAT LAKES
REGION. FOR THIS PACKAGE...FAVOR THE ECMWF WHICH IS BEST IN LINE
WITH THE CPS ANALOGS AND IS THE MOST PROGRESSIVE OF THE MODELS.
THEREFORE...HAVE KEPT LIKELY RAIN CHANCES THURSDAY AND FRIDAY...WITH
DRY CONDITIONS STARTING FRIDAY NIGHT AND CONTINUING THROUGH THE END
OF THE PERIOD. HAVE HIGHS WARMING TO AROUND 80 BY TUESDAY...BUT
TEMPS MONDAY AND TUESDAY MAY BE CONSIDERABLY WARMER DEPENDING ON THE
LOCATION OF THE WARM FRONT.

&&

.AVIATION...
06Z TAFS...SHOWERS AND THUNDERSTORMS BEGINNING TO FILL IN ALONG
ADVANCING COOL FRONT FROM EAST CENTRAL ILLINOIS INTO MISSOURI. A
BROAD UPPER LEVEL TROUGH PUSHING INTO THE UPPER MIDWEST AND AN
ASSOCIATED UPPER SPEED MAX ARE PROVIDING ENOUGH LARGE SCALE LIFT
FOR THIS INCREASED CONVECTIVE COVERAGE. SFC BASED INSTABILITY HAS
WANED ALTHOUGH STEEP LAPSE RATES JUST ABOVE THE SFC COMBINED WITH
AN AXIS OF POOLED LOW LEVEL MOISTURE MOVING INTO WESTERN
INDIANA WITH THE FRONT SHOULD CONTINUE TO SUPPORT SHOWERS AND
EMBEDDED THUNDERSTORMS. GREATEST COVERAGE IS EXPECTED TO REMAIN
SOUTH OF KSBN ASSOCIATED WITH SLIGHTLY STRONGER LOW LEVEL
CONVERGENCE TO THE SOUTH BUT DO SEE POTENTIAL OF ISOLD THUNDER AT
KSBN IN THE 07Z TO 09Z TIMEFRAME. BETTER CHANCE OF THUNDERSTORMS
FOR KFWA TERMINAL WHERE HAVE MAINTAINED TEMPO TSRA IN THE 08Z TO
11Z WINDOW. WINDS TO SHIFT WEST NORTHWEST BEHIND THE FRONT LATE
TONIGHT...WITH SOME INCREASING GUSTINESS TO 20 KNOTS BY MID TO
LATE AFTERNOON AS COOL AIR ADVECTION INCREASES DEPTH OF MIXED
LAYER. WINDS TO DIMINISH LIGHT NORTHWEST WEDNESDAY EVENING AS SFC
HIGH PRESSURE BEGINS TO BUILD IN FROM THE UPPER MIDWEST.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...MARSILI
Hazardous weather outlook, May 29, 5:37 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 AM EDT TUE MAY 29 2012

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-300945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
537 AM EDT TUE MAY 29 2012 /437 AM CDT TUE MAY 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING WITH
THE GREATEST COVERAGE ROUGHLY SOUTHEAST OF A MARION INDIANA TO
AUBURN INDIANA TO DEFIANCE OHIO LINE. WIND GUSTS TO 50 MPH...PENNY
SIZED HAIL...AND BRIEF TORRENTIAL RAINS WILL ACCOMPANY THE
STRONGER STORMS.

THE COMBINATION OF WARM...DRY CONDITIONS AND INCREASINGLY GUSTY
WINDS LATER THIS AFTERNOON WILL LEAD TO AN ELEVATED FIRE DANGER
THIS AFTERNOON INTO EARLY THIS EVENING...ESPECIALLY SOUTH OF ROUTE
30.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-300945-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
537 AM EDT TUE MAY 29 2012 /437 AM CDT TUE MAY 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS AT LAKE MICHIGAN BEACHES
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A HIGH RISK OF RIP CURRENTS AT LAKE MICHIGAN BEACHES
THROUGH EARLY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-300945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
537 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE THROUGH
EARLY WEDNESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 29, 2:08 AM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 AM EDT TUE MAY 29 2012

INZ013-020-022-290645-
CASS IN-PULASKI IN-WHITE IN-
208 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM MOVING TOWARD WHITE...NORTHWESTERN CASS AND
SOUTHERN PULASKI COUNTIES...

AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MONTICELLO...MOVING NORTHEAST AT
30 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS TO 30 TO 40 MPH...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTICELLO AND INDIANA BEACH...
  NORWAY AND SITKA...
  IDAVILLE AND BUFFALO...
  BURNETTSVILLE...
  BELL CENTER AND HEADLEE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4078 8699 4095 8661 4079 8650 4074 8665
      4075 8666 4075 8675 4071 8677 4067 8691
TIME...MOT...LOC 0608Z 243DEG 28KT 4075 8685
Special weather statement, May 29, 2:16 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
216 AM EDT TUE MAY 29 2012

INZ020-022-290645-
CASS IN-WHITE IN-
216 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM MOVING TOWARD NORTHEASTERN WHITE AND WESTERN
CASS COUNTIES...

AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SITKA...
  BUFFALO...
  IDAVILLE...
  BELL CENTER...HEADLEE AND BURNETTSVILLE...
  LAKE CICOTT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4082 8691 4091 8667 4091 8662 4077 8649
      4074 8666 4075 8666 4075 8675 4073 8677
      4071 8688
TIME...MOT...LOC 0616Z 247DEG 21KT 4077 8680
Special weather statement, May 29, 3:53 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 AM EDT TUE MAY 29 2012

INZ022>024-032-290830-
CASS IN-GRANT IN-MIAMI IN-WABASH IN-
353 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN GRANT...
SOUTHEASTERN CASS...SOUTHERN MIAMI AND SOUTHWESTERN WABASH
COUNTIES...

AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KOKOMO...MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS AROUND 40 MPH...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SWEETSER...
  MIAMI...
  SANTA FE...
  AMBOY...
  MIER...
  SOMERSET AND JALAPA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4058 8587 4058 8626 4077 8581 4058 8569
      4053 8587
TIME...MOT...LOC 0753Z 246DEG 39KT 4054 8613
Special weather statement, May 29, 4:05 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 AM EDT TUE MAY 29 2012

INZ023>025-032-290830-
GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
405 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRANT...EXTREME
SOUTHWESTERN WELLS...SOUTHEASTERN MIAMI...SOUTHWESTERN HUNTINGTON AND
SOUTHERN WABASH COUNTIES...

AT 403 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
WABASH TO SWEETSER TO 10 MILES WEST OF SWAYZEE...MOVING EAST AT 40
MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WABASH...
  MARION...
  SWEETSER...SWAYZEE AND LA FONTAINE...
  ANDREWS...
  VAN BUREN...
  MIER...JALAPA AND TREATY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4058 8586 4058 8596 4079 8605 4088 8548
      4068 8541 4065 8543 4065 8545 4063 8545
      4052 8555 4045 8587
TIME...MOT...LOC 0805Z 253DEG 42KT 4076 8590 4059 8583
          4048 8598
Local storm report, May 29, 5:21 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 AM     HAIL             DECATUR                 40.83N  84.93W
05/29/2012  M0.75 INCH       ADAMS              IN   TRAINED SPOTTER

&&

SKIPPER
Special weather statement, May 29, 5:24 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
524 AM EDT TUE MAY 29 2012

INZ018-026-027-033-034-OHZ015-024-291000-
ADAMS IN-ALLEN IN-BLACKFORD IN-JAY IN-PAULDING OH-VAN WERT OH-WELLS
IN-
524 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PAULDING...WESTERN VAN
WERT...NORTHEASTERN BLACKFORD...NORTHERN JAY...SOUTHEASTERN WELLS...
ADAMS AND SOUTHEASTERN ALLEN COUNTIES...

AT 522 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
DECATUR TO BERNE TO PENNVILLE...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BERNE...
  CONVOY AND GENEVA...
  DIXON AND RIVARE...
  PLEASANT MILLS...
  SALEM...MIDDLEBURY AND WREN...
  SCOTT...SCHUMM AND GLENMORE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4045 8531 4095 8491 4102 8450 4073 8469
      4072 8480 4058 8480 4054 8482
TIME...MOT...LOC 0923Z 248DEG 32KT 4091 8485 4067 8501
          4052 8518

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 6:06 AM EDTSpecial Weather StatementIWXAllen, Putnam, Van Wert39 min
May 29, 6:46 AM EDTSpecial Weather StatementIWXAllen29 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.